Alert archive / Washington / Flood Watches in 2016

Flood Watch 2, NWS Spokane, WA

March 7, 2016Bonner County, Boundary County, Kootenai County, Idaho; 8 counties in Washington

NWS Spokane, WA issued this flood watch at Mar 7, 2016, 3:40 PM PST for Bonner County, Boundary County, Kootenai County, Idaho; 8 counties in Washington. It took effect at Mar 9, 2016, 1:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 7, 2016, 3:40 PM PST (23:40 UTC)
In effect from
Mar 9, 2016, 1:00 PM PST
Expired
Mar 9, 2016, 10:02 AM PST
In force
Issued by
NWS Spokane, WA
Flood severity
None

Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Chelan County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 64 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 11.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2016-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2016-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

651 
WGUS66 KOTX 072340
FFAOTX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
340 PM PST MON MAR 7 2016

...FLOODING POTENTIAL FOR THE EAST SLOPES OF CASCADES...NORTHEAST
MOUNTAINS AND WATERVILLE PLATEAU...

.A MOIST STORM IS EXPECTED TO BRING LARGE AMOUNTS OF RAIN TO THE
REGION. COMBINED WITH RELATIVELY MILD TEMPERATURES...THE RAIN WILL
LEAD TO RISES ON AREA WATERWAYS AND THE POTENTIAL FOR MUD AND
ROCK SLIDES...PONDING OF WATER ON SOME FIELDS AND OTHER POOR
DRAINAGE AREAS. THIS MAY LEAD TO SOME FLOODING.

WAZ037-038-041>044-081330-
/O.NEW.KOTX.FA.A.0002.160309T2100Z-160311T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COLVILLE...CHEWELAH...KETTLE FALLS...
REPUBLIC...INCHELIUM...WAUCONDA...WENATCHEE...CHELAN...ENTIAT...
CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
CONCONULLY...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
NESPELEM...WATERVILLE...MANSFIELD
340 PM PST MON MAR 7 2016

...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL WASHINGTON...NORTH CENTRAL 
  WASHINGTON AND NORTHEAST WASHINGTON...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL WASHINGTON...WATERVILLE PLATEAU. IN NORTH 
  CENTRAL WASHINGTON...EAST SLOPES NORTHERN CASCADES...OKANOGAN 
  HIGHLANDS...OKANOGAN VALLEY AND WENATCHEE AREA. IN NORTHEAST 
  WASHINGTON...NORTHEAST MOUNTAINS. 

* FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON.

* BETWEEN 0.75 AND 1.25 INCH OF RAIN IS EXPECTED FOR ELEVATIONS
  BELOW 4000FT. MILD TEMPERATURES WILL CONTINUE TO MELT MID
  ELEVATION SNOWPACK AND CONTRIBUTE TO RUNOFF. SOME RUNOFF AND
  PONDING OF WATER IN FIELDS AND POOR DRAINAGE AREAS REMAINS A
  CONCERN THROUGH THURSDAY AFTERNOON.

* POSSIBLE IMPACTS INCLUDE ROCK AND MUD SLIDES...LOW LAND AND
  SMALL STREAM FLOODING POTENTIALLY IMPACTING HOMES...CLOGGED
  COVERTS LEADING TO WATER OVER THE ROADWAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. 

&&

$$
6 follow-up statements
606 
WGUS66 KOTX 080425
FFAOTX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
825 PM PST MON MAR 7 2016

...FLOODING POTENTIAL FOR THE EAST SLOPES OF CASCADES...WATERVILLE
PLATEAU...NORTHEAST MOUNTAINS...AND NORTH IDAHO PANHANDLE...

.A MOIST STORM IS EXPECTED TO BRING MODERATE TO HEAVY RAIN TO THE
REGION. COMBINED WITH RELATIVELY MILD TEMPERATURES...THE RAIN WILL
LEAD TO RISES ON AREA WATERWAYS AND THE POTENTIAL FOR MUD AND ROCK
SLIDES...PONDING OF WATER ON SOME FIELDS AND OTHER POOR DRAINAGE
AREAS. THIS MAY LEAD TO SOME FLOODING.

IDZ001-081500-
/O.EXA.KOTX.FA.A.0002.160309T2100Z-160311T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-
INCLUDING THE CITIES OF...BONNERS FERRY...EASTPORT
825 PM PST MON MAR 7 2016

...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF NORTH IDAHO...INCLUDING
  BOUNDARY COUNTY IN THE NORTHERN PANHANDLE.

* FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON

* BETWEEN 0.75 AND 1.25 INCHES OF RAIN IS EXPECTED FOR ELEVATIONS
  BELOW 4000FT. MILD TEMPERATURES WILL CONTINUE TO MELT MID
  ELEVATION SNOWPACK AND CONTRIBUTE TO RUNOFF. SOME RUNOFF AND
  PONDING OF WATER IN FIELDS AND POOR DRAINAGE AREAS REMAINS A
  CONCERN THROUGH THURSDAY AFTERNOON.

* POSSIBLE IMPACTS INCLUDE ROCK AND MUD SLIDES...LOW LAND AND 
  SMALL STREAM FLOODING POTENTIALLY IMPACTING HOMES...CLOGGED 
  COVERTS LEADING TO WATER OVER THE ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

WAZ037-038-041>044-081500-
/O.CON.KOTX.FA.A.0002.160309T2100Z-160311T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COLVILLE...CHEWELAH...KETTLE FALLS...
REPUBLIC...INCHELIUM...WAUCONDA...WENATCHEE...CHELAN...ENTIAT...
CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
CONCONULLY...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
NESPELEM...WATERVILLE...MANSFIELD
825 PM PST MON MAR 7 2016

...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND 
  NORTHEAST WASHINGTON...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL WASHINGTON...WATERVILLE PLATEAU. IN NORTH CENTRAL 
  WASHINGTON...EAST SLOPES NORTHERN CASCADES...OKANOGAN 
  HIGHLANDS...OKANOGAN VALLEY AND WENATCHEE AREA. IN NORTHEAST 
  WASHINGTON...NORTHEAST MOUNTAINS. 

* FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON

* BETWEEN 0.75 AND 1.25 INCH OF RAIN IS EXPECTED FOR ELEVATIONS 
  BELOW 4000FT. MILD TEMPERATURES WILL CONTINUE TO MELT MID 
  ELEVATION SNOWPACK AND CONTRIBUTE TO RUNOFF. SOME RUNOFF AND 
  PONDING OF WATER IN FIELDS AND POOR DRAINAGE AREAS REMAINS A 
  CONCERN THROUGH THURSDAY AFTERNOON. 

* POSSIBLE IMPACTS INCLUDE ROCK AND MUD SLIDES...LOW LAND AND 
  SMALL STREAM FLOODING POTENTIALLY IMPACTING HOMES...CLOGGED 
  COVERTS LEADING TO WATER OVER THE ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
537 
WGUS66 KOTX 081250
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
450 AM PST TUE MAR 8 2016

...FLOODING POTENTIAL FOR THE EAST SLOPES OF CASCADES...
WATERVILLE PLATEAU...NORTHEAST MOUNTAINS...AND NORTH IDAHO
PANHANDLE...

.A MOIST STORM IS EXPECTED TO BRING MODERATE TO HEAVY RAIN TO THE
REGION. COMBINED WITH RELATIVELY MILD TEMPERATURES...THE RAIN
WILL LEAD TO RISES ON AREA WATERWAYS AND THE POTENTIAL FOR MUD
AND ROCK SLIDES...PONDING OF WATER ON SOME FIELDS AND OTHER POOR
DRAINAGE AREAS. THIS MAY LEAD TO SOME FLOODING.

IDZ001-WAZ037-038-041>044-090130-
/O.CON.KOTX.FA.A.0002.160309T2100Z-160311T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...BONNERS FERRY...EASTPORT...COLVILLE...
CHEWELAH...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA...
WENATCHEE...CHELAN...ENTIAT...CASHMERE...LEAVENWORTH...MAZAMA...
TWISP...WINTHROP...STEHEKIN...CONCONULLY...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM...WATERVILLE...
MANSFIELD
450 AM PST TUE MAR 8 2016

...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE 
  FOLLOWING AREAS...IN NORTH IDAHO...NORTHERN PANHANDLE. IN 
  WASHINGTON...EAST SLOPES NORTHERN CASCADES...NORTHEAST 
  MOUNTAINS...OKANOGAN HIGHLANDS...OKANOGAN VALLEY...WATERVILLE 
  PLATEAU AND WENATCHEE AREA. 

* FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON

* BETWEEN 0.75 AND 1.25 INCH OF RAIN IS EXPECTED FOR ELEVATIONS 
  BELOW 4000FT. MILD TEMPERATURES WILL CONTINUE TO MELT MID 
  ELEVATION SNOWPACK AND CONTRIBUTE TO RUNOFF. SOME RUNOFF AND 
  PONDING OF WATER IN FIELDS AND POOR DRAINAGE AREAS REMAINS A 
  CONCERN THROUGH THURSDAY AFTERNOON. 

* POSSIBLE IMPACTS INCLUDE ROCK AND MUD SLIDES...LOW LAND AND 
  SMALL STREAM FLOODING POTENTIALLY IMPACTING HOMES...CLOGGED 
  COVERTS LEADING TO WATER OVER THE ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
455 
WGUS66 KOTX 081342
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
542 AM PST TUE MAR 8 2016

...FLOODING POTENTIAL FOR THE EAST SLOPES OF CASCADES...
WATERVILLE PLATEAU...NORTHEAST MOUNTAINS...AND NORTH IDAHO
PANHANDLE...

.A MOIST STORM IS EXPECTED TO BRING MODERATE TO HEAVY RAIN TO THE
REGION. COMBINED WITH RELATIVELY MILD TEMPERATURES...THE RAIN
WILL LEAD TO RISES ON AREA WATERWAYS AND THE POTENTIAL FOR MUD
AND ROCK SLIDES...PONDING OF WATER ON SOME FIELDS AND OTHER POOR
DRAINAGE AREAS. THIS MAY LEAD TO SOME FLOODING.

IDZ001-WAZ037-038-041>044-090145-
/O.CON.KOTX.FA.A.0002.160309T2100Z-160311T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...BONNERS FERRY...EASTPORT...COLVILLE...
CHEWELAH...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA...
WENATCHEE...CHELAN...ENTIAT...CASHMERE...LEAVENWORTH...MAZAMA...
TWISP...WINTHROP...STEHEKIN...CONCONULLY...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM...WATERVILLE...
MANSFIELD
542 AM PST TUE MAR 8 2016

...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE 
  FOLLOWING AREAS...IN NORTH IDAHO...NORTHERN PANHANDLE. IN 
  WASHINGTON...EAST SLOPES NORTHERN CASCADES...NORTHEAST 
  MOUNTAINS...OKANOGAN HIGHLANDS...OKANOGAN VALLEY...WATERVILLE 
  PLATEAU AND WENATCHEE AREA. 

* FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON

* BETWEEN 0.75 AND 1.25 INCH OF RAIN IS EXPECTED FOR ELEVATIONS 
  BELOW 4000FT. MILD TEMPERATURES WILL CONTINUE TO MELT MID 
  ELEVATION SNOWPACK AND CONTRIBUTE TO RUNOFF. SOME RUNOFF AND 
  PONDING OF WATER IN FIELDS AND POOR DRAINAGE AREAS REMAINS A 
  CONCERN THROUGH THURSDAY AFTERNOON. 

* POSSIBLE IMPACTS INCLUDE ROCK AND MUD SLIDES...LOW LAND AND
  SMALL STREAM FLOODING POTENTIALLY IMPACTING HOMES...CLOGGED
  CULVERTS LEADING TO WATER OVER THE ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
664 
WGUS66 KOTX 082154
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
154 PM PST TUE MAR 8 2016

...FLOODING POTENTIAL FOR THE EAST SLOPES OF CASCADES...
WATERVILLE PLATEAU...NORTHEAST MOUNTAINS...AND NORTH IDAHO
PANHANDLE...

.A VERY WET STORM IS EXPECTED TO BRING MODERATE TO HEAVY RAIN TO
THE REGION. COMBINED WITH RELATIVELY MILD TEMPERATURES...THE RAIN
WILL LEAD TO RISES ON AREA WATERWAYS AND THE POTENTIAL FOR MUD AND
ROCK SLIDES...PONDING OF WATER ON SOME FIELDS AND OTHER POOR
DRAINAGE AREAS. THIS MAY LEAD TO SOME FLOODING.

IDZ001-WAZ037-038-041>044-090700-
/O.CON.KOTX.FA.A.0002.160309T2100Z-160311T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...BONNERS FERRY...EASTPORT...COLVILLE...
CHEWELAH...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA...
WENATCHEE...CHELAN...ENTIAT...CASHMERE...LEAVENWORTH...MAZAMA...
TWISP...WINTHROP...STEHEKIN...CONCONULLY...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM...WATERVILLE...
MANSFIELD
154 PM PST TUE MAR 8 2016

...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE 
  FOLLOWING AREAS...IN NORTH IDAHO...NORTHERN PANHANDLE. IN 
  WASHINGTON...EAST SLOPES NORTHERN CASCADES...NORTHEAST 
  MOUNTAINS...OKANOGAN HIGHLANDS...OKANOGAN VALLEY...WATERVILLE 
  PLATEAU AND WENATCHEE AREA. 

* FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON

* BETWEEN 0.75 AND 1.25 INCH OF RAIN IS EXPECTED FOR ELEVATIONS
  BELOW 4000 FT. MILD TEMPERATURES WILL CONTINUE TO MELT MID
  ELEVATION SNOWPACK AND CONTRIBUTE TO RUNOFF. SOME RUNOFF AND
  PONDING OF WATER IN FIELDS AND POOR DRAINAGE AREAS REMAINS A
  CONCERN THROUGH THURSDAY AFTERNOON.

* POSSIBLE IMPACTS INCLUDE ROCK AND MUD SLIDES...LOW LAND AND 
  SMALL STREAM FLOODING POTENTIALLY IMPACTING HOMES...CLOGGED 
  CULVERTS LEADING TO WATER OVER THE ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...
FORECASTS...AND WARNINGS.

&&

$$
611 
WGUS66 KOTX 090618
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
1018 PM PST TUE MAR 8 2016

...FLOODING POTENTIAL FOR THE EAST SLOPES OF CASCADES...
WATERVILLE PLATEAU...NORTHEAST MOUNTAINS...AND NORTH IDAHO
PANHANDLE...

.A VERY WET STORM IS EXPECTED TO BRING MODERATE TO HEAVY RAIN TO
THE REGION. COMBINED WITH RELATIVELY MILD TEMPERATURES...THE RAIN
WILL LEAD TO RISES ON AREA WATERWAYS AND THE POTENTIAL FOR MUD
AND ROCK SLIDES...PONDING OF WATER IN SOME FIELDS AND OTHER POOR
DRAINAGE AREAS. THIS MAY LEAD TO SOME FLOODING.

IDZ001-WAZ037-038-041>044-091830-
/O.CON.KOTX.FA.A.0002.160309T2100Z-160311T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...BONNERS FERRY...
PRIEST RIVER...EASTPORT...COLVILLE...CHEWELAH...NEWPORT...
KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA...WENATCHEE...
CHELAN...ENTIAT...CASHMERE...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...STEHEKIN...CONCONULLY...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...NESPELEM...WATERVILLE...MANSFIELD
1018 PM PST TUE MAR 8 2016

...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE 
  FOLLOWING AREAS...IN NORTH IDAHO...NORTHERN PANHANDLE. IN 
  WASHINGTON...EAST SLOPES NORTHERN CASCADES...NORTHEAST 
  MOUNTAINS...OKANOGAN HIGHLANDS...OKANOGAN VALLEY...WATERVILLE 
  PLATEAU AND WENATCHEE AREA. 

* FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON

* BETWEEN 0.75 AND 1.25 INCH OF RAIN IS EXPECTED FOR ELEVATIONS 
  BELOW 4000 FEET. MILD TEMPERATURES WILL CONTINUE TO MELT MID 
  ELEVATION SNOWPACK AND CONTRIBUTE TO RUNOFF. SOME RUNOFF AND 
  PONDING OF WATER IN FIELDS AND POOR DRAINAGE AREAS REMAINS A 
  CONCERN THROUGH THURSDAY AFTERNOON. 

* POSSIBLE IMPACTS INCLUDE ROCK AND MUD SLIDES...LOW LAND AND 
  SMALL STREAM FLOODING POTENTIALLY IMPACTING HOMES...CLOGGED 
  CULVERTS LEADING TO WATER OVER THE ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...
FORECASTS...AND WARNINGS.

&&

$$
769 
WGUS66 KOTX 091802
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
1002 AM PST WED MAR 9 2016

...A FLOOD WARNING HAS REPLACED THE FLOOD WATCH...

IDZ001-WAZ037-038-041>044-091915-
/O.CAN.KOTX.FA.A.0002.160309T2100Z-160311T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
1002 AM PST WED MAR 9 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON HAS
BEEN CANCELLED AND IS BEING UPGRADED TO A FLOOD WARNING. PLEASE
REFER TO THE FLOOD WARNING FOR ADDITIONAL INFORMATION AND IMPACTS.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flood watch went out at Mar 7, 2:58 PM PST, 42 minutes earlier.

Area forecast discussion, Mar 7, 2:58 PM PST, 42 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
258 PM PST MON MAR 7 2016

.SYNOPSIS...
Scattered rain and snow showers will affect the Inland Northwest
tonight. A short relative break period will occur on Tuesday.
Then a wet Pacific storm will bring widespread rain and mountain
snow to the region midweek. Rises on small streams and rivers as
well as rock or mud slides will be a concern across central and
northern Washington. Heavy mountain snow is also possible across
the east slopes of the Cascades Wednesday through Thursday. The
wet and unsettled weather will continue into next weekend.

&&

.DISCUSSION...
Tonight through Tuesday night...A couple of upper level
disturbances will move through the region bringing some light
mountain snow along with scattered rain and snow showers for the
valleys of the Inland Northwest. Tonight, an upper level trough
and associated cold pool aloft will track right over the forecast
area, resulting in valley rain and mountain snow showers. So far this
afternoon, we have not seen much on radar but the visible
satellite imagery shows convective clouds increasing across the
forecast area. Convective showers will continue this evening in
the unstable atmosphere but will diminish in areal coverage after
sunset. The stronger showers may bring a brief burst of snow down
to valley floors across the northern zones but any accumulations
will be light and brief. Breezy conditions can be expected for
the Columbia Basin into the Washington Palouse with wind gusts of
25 mph at most. As the cold pool moves east on Tuesday, the
shower threat will be confined to the Idaho panhandle with the
remainder of the forecast area remaining dry. A second shortwave
impulse will affect the region Tuesday night. Snow levels will
fall to around 2000 ft overnight but again, little valley
snowfall accumulation will result. /Kelch

...MODERATE TO HEAVY RAINFALL AT LOWER ELEVATIONS (BELOW 3000
FEET) TO RESULT IN RISES ON SMALL STREAMS AND RIVERS AND INCREASE
THE RISK FOR ROCK SLIDES IN STEEP TERRAIN WEDNESDAY AND
THURSDAY...

...HEAVY MOUNTAIN SNOW IN THE EAST SLOPES OF THE NORTHERN CASCADES
AND OVER THE MOUNTAINS OF NORTHEAST WASHINGTON AND NORTH IDAHO...

Wednesday through Friday Night: Have issued a flood watch for
Chelan, Douglas, Okanogan, Ferry and Stevens Counties for
Wednesday afternoon through Thursday afternoon for a large amount
of rain expected over a relatively short period of time over
already saturated soils. The biggest concern will be portions of
Oakanogan and Chelan Counties Wednesday evening where they could
see a half to three quarters of an inch of liquid precip over
several hours. The tricky part will be the possibility of snow
and what snow levels will be. Nonetheless, populated areas...ie
the lower elevations should see mostly rain during the heaviest
part of this precip event and it could lead to rock or mud slides
as well as ponding of water over area roads and open fields, and
rises on area streams and rivers.

Heavy snow is also a concern...mainly in the Cascades. Given this
is a colder event than what was seen last weekend over the area,
would expect more snow to fall at lower elevations. Snow levels
will be quite tricky, but could start out 2000-2500 feet Wednesday
and then rise to 4000 feet by Thursday before dropping down to
3000 ft by Friday morning. The mountains of northeast WA and north
ID will see less snow as they will start out with higher snow
levels around 3000-3500 ft Wednesday evening and then snow levels
will rise to 5000 feet or higher Thursday. Winter highlights may
be needed for the Cascades for heavy snow across the mountains.

The rain and mountain snow will generally start Wed afternoon
along the east slopes of the Cascades...and become heavy at times
during the evening hours. During the overnight hours into early
Thursday morning the precipitation will shift east into eastern WA
(it will still be raining and snowing across the east slopes
during this time as well). Then Thursday afternoon through the
evening the focus will be on extreme eastern WA and all of north
ID. Needless to say it will be quite a wet period Wednesday aftn
through Thursday. Winds will be light until Thursday morning when
they increase with the passage of a front. Winds will switch from
a southeasterly direction to a southwest direction and increase
throughout the Basin, Palouse and Spokane area 10 to 20 mph with
gusts up to 25 mph. Temperatures will be around average for this
time of the year and then increase further on Thursday given the
warm southerly flow.

Friday models have come more in line with a system moving in from
the south during the day. While precip amounts look lighter
compared to Wed/Thur...some locations in the mountains could once
again see a period of light to moderate snow. /Nisbet

Saturday through Monday: A continuation of mild and showery
weather will likely continue into the weekend and early next
week. The medium range models are in decent agreement that a broad
500mb trough will linger off the coast. There are differences in
the timing of the smaller scale features ejecting from the off-
shore trough, so it is tough to stray from generic 20-40 percent
chances in the Columbia Basin and 50-70 percent chances for the
mountains. Next weekend doesn't look like a wash out. We should
see periods of less precipitation. The Polar Jet will become
increasingly focused over California by Sunday and Monday. As the
jet migrates south, fronts that move through the Inland Northwest
become sheared out as they encounter the Cascades. /GKoch

&&

.AVIATION...

18Z TAFs: A band of showers associated with a surface front will
move through the northern panhandle of Idaho this morning. Instability
in the wake of the front will bring scattered -SHRA during the
afternoon with the best chance of showers over the eastern TAF
sites. A small chance of -TSRA exists this afternoon across the
northern mountains. Showers will decrease after sunset but
isolated -SHRA/-SHSN may continue through tonight especially over
the idaho Panhandle. Breezy conditions with gusts of 15 to 25 kts
will lessen after sunset. Once winds become light overnight there
is the possibility of MVFR ceilings at TAF sites other than
KPUW/KLWS after 12Z but confidence is low. /EK

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        31  45  32  48  41  52 /  50  10  30  20 100  90
Coeur d'Alene  31  47  32  48  39  52 /  60  20  40  30 100  90
Pullman        33  47  34  50  43  53 /  40  10  40  20  80 100
Lewiston       35  54  37  56  45  57 /  30  10  40  20  70 100
Colville       30  48  31  48  37  52 /  60  20  30  30 100  90
Sandpoint      31  45  30  46  36  49 /  60  30  30  30 100 100
Kellogg        31  42  31  45  37  47 /  60  30  50  50 100 100
Moses Lake     31  52  32  51  42  58 /  20  10  30  60 100  30
Wenatchee      31  48  32  46  36  54 /  20  10  30  90 100  20
Omak           29  47  31  45  37  52 /  20  20  20  50 100  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Flood Watch from Wednesday afternoon through Thursday afternoon
     for East Slopes Northern Cascades-Northeast Mountains-
     Okanogan Highlands-Okanogan Valley-Waterville Plateau-
     Wenatchee Area.

&&
Hazardous weather outlook, Mar 7, 6:05 AM PST, 9 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service SPOKANE WA
605 AM PST MON MAR 7 2016

WAZ037-038-041>043-081415-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
605 AM PST MON MAR 7 2016

This Hazardous Weather Outlook is for portions of North Central
Washington and Northeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Moderate to heavy rain possible area wide Wednesday night. Most
likely impacts from this storm system will be rock slides near
steep terrain. Main stem river flooding is not likely at this
point but will need to continue to monitor later in the week as
the wet pattern continues.

Snow levels in the Cascades will fluctuate around 4000 feet which
may lead to heavy mountain snow accumulations particularly over
Loop Loop pass and the Highway 2 approach to Stevens pass.

WAZ032>035-044-081415-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WATERVILLE PLATEAU-
605 AM PST MON MAR 7 2016

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Moderate to heavy rain possible area wide Wednesday night and
Thursday. Small streams will be subject to sharp rises and minor
flooding is possible along these small streams. Main stem river
flooding is not likely at this point but will need to continue to
monitor later in the week as the wet pattern continues
periodically into next weekend.

IDZ001>004-026-027-WAZ031-036-081415-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
SPOKANE AREA-
605 AM PST MON MAR 7 2016

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Northeast Washington and Southeast
Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Moderate to heavy rain possible area wide Wednesday night and
Thursday. Small streams will be subject to sharp rises and minor
flooding is possible along these small streams. Main stem river
flooding is not likely at this point but will need to continue to
monitor later in the week as the wet pattern continues
periodically into next weekend. Also the potential for rock slides
and mud slides on steep slopes will exist.

Nearby

Flood Watches in Washington, 2016Flood Watches in Idaho, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.